Volume 7 (2004)

Download this article
For screen
For printing
Recent Volumes
Volume 1, 1998
Volume 2, 1999
Volume 3, 2000
Volume 4, 2002
Volume 5, 2002
Volume 6, 2003
Volume 7, 2004
Volume 8, 2006
Volume 9, 2006
Volume 10, 2007
Volume 11, 2007
Volume 12, 2007
Volume 13, 2008
Volume 14, 2008
Volume 15, 2008
Volume 16, 2009
Volume 17, 2011
Volume 18, 2012
Volume 19, 2015
The Series
MSP Books and Monographs
About this Series
Editorial Board
Ethics Statement
Author Index
Submission Guidelines
Author Copyright Form
Purchases
ISSN (electronic): 1464-8997
ISSN (print): 1464-8989
Other MSP Publications

Generalized Dedekind sums

Darren D Long and Alan W Reid

Geometry & Topology Monographs 7 (2004) 205–212

DOI: 10.2140/gtm.2004.7.205

Abstract

Classical Dedekind sums are connected to the modular group through the construction of a (Dedekind) symbol on the cusp set of the modular group. In this paper we study generalizations of Dedekind symbols and sums that can be associated to certain Fuchsian groups uniformizing 1–punctured tori.

Dedicated to Andrew Casson on the occasion of his 60th birthday

Keywords

Cusp set, Dedekind sum

Mathematical Subject Classification

Primary: 11F20

Secondary: 20H10

References
Publication

Received: 19 November 2003
Revised: 21 April 2004
Accepted: 20 April 2004
Published: 19 September 2004

Authors
Darren D Long
Department of Mathematics
University of California
Santa Barbara CA 93106
USA
Alan W Reid
Department of Mathematics
University of Texas
Austin TX 78712
USA